Singular solutions to systems of conservation laws and their algebraic aspects

Volume 88 / 2010

V. M. Shelkovich* Banach Center Publications 88 (2010), 251-266 MSC: Primary 35L65; Secondary 35L67, 76L05. DOI: 10.4064/bc88-0-20


We discuss the definitions of singular solutions (in the form of integral identities) to systems of conservation laws such as shocks, $\delta$-, $\delta'$-, and $\delta^{(n)}$-shocks ($n=2,3,\dots$). Using these definitions, the Rankine–Hugoniot conditions for $\delta$- and $\delta'$-shocks are derived. The weak asymptotics method for the solution of the Cauchy problems admitting $\delta$- and $\delta'$-shocks is briefly described. The algebraic aspects of such singular solutions are studied. Namely, explicit formulas for flux-functions of singular solutions are computed. Though the flux-functions are nonlinear, they can be considered as “right” singular superpositions of distributions, thus being well defined Schwartzian distributions. Therefore, singular solutions of Cauchy problems generate algebraic relations between their distributional components


  • V. M. Shelkovich*Department of Mathematics
    St.-Petersburg State Architecture
    and Civil Engineering University
    2 Krasnoarmeiskaya 4
    190005, St. Petersburg, Russia

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image